What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 5, 2:07 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 5, 2:07 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
307 PM EDT Sun Jul 5 2020
.Short Term...(This evening through Monday)
Issued at 255 PM EDT Sun Jul 5 2020
Another hot and humid day across the region as temperatures have
warmed into the lower 90s with dewpoints in the upper 60s to lower
70s. Scattered showers and storms have been popping up over southern
KY, where deeper moisture and PWATs in the 1.7-2.0 inch range are
located. Within these storms, frequent lightning and heavy rainfall
are being observed. Scattered convection will continue through the
early evening before diminishing towards sunset.
Expect another mild night tonight, with overnight temperatures
remaining in the lower 70s. Tomorrow will then feature much of the
same, with high temperatures warming into the upper 80s to lower
90s. Afternoon convection will be possible across a greater area as
compared to today as deeper moisture spreads northward and the
higher PWATs push north of the Ohio River. The environment will once
again be characterized by moderate instability (SBCAPE of 2000-3000
J/kg) and weak shear. Main threats with storms will continue to be
the potential for torrential rainfall, frequent lightning, and gusty
winds.
&&
.Long Term...(Monday night through Sunday)
Issued at 245 PM EDT Sun Jul 5 2020
A stagnant summer weather pattern will prevail most of the week.
With a tropical air mass and the westerlies remaining well to our
north, there will be plenty of moisture and instability, but weak
capping and next to no shear. We'll see hot and increasingly humid
days, very warm and muggy nights, and scattered thunderstorms
developing each afternoon. Weak flow will provide no organization
for the storms, but they will be slow movers capable of producing
very heavy rainfall and localized flooding.
The pattern does become a little more amplified on Friday, with a
trof digging into the eastern CONUS and ridging over the Rockies, so
that will be our best chance for widespread precip. Will carry a
likely POP on Friday and continue at least a chance through the
nighttime hours. Ridging will start to win out over the weekend,
allowing for a downward trend in POPs Sat into Sun, but can't take
them out completely given NW flow aloft.
&&
.Aviation...(18Z TAF Issuance)
Issued at 130 PM EDT Sun Jul 5 2020
Mostly sunny skies being observed across much of the region this
afternoon, with some storms beginning to pop-up along the KY/TN
border. Generally expect storms to stay across south-central KY, so
have only included mention of TS at BWG through the afternoon and
evening hours, with coverage expected to decrease towards sunset.
Winds will remain light throughout the period, with potential for
fog again overnight. Scattered showers and storms will return Monday
afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...JML
Long Term...RAS
Aviation...JML
Hazardous weather outlook, Jul 5, 2:26 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Louisville KY
326 PM EDT Sun Jul 5 2020
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
326 PM EDT Sun Jul 5 2020 /226 PM CDT Sun Jul 5 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms are possible through this evening, mainly
south of the parkways. Main threats are heavy rainfall and frequent
lightning, with potential for gusty winds in the strongest storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered afternoon thunderstorms will be possible each day. Main
hazards will be isolated heavy rainfall, locally gusty winds, and
frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
JML/RAS
In the hours before
Special weather statement, Jul 5, 2:52 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
352 PM EDT Sun Jul 5 2020
KYZ066-077-052015-
Casey-Adair-
352 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASEY AND
NORTHEASTERN ADAIR COUNTIES...
At 352 PM EDT/252 PM CDT/, a strong thunderstorm was located 8 miles
west of Liberty. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Casey Creek, Bass, Atterson, Clementsville, Rheber, Speck, Creston
and Feathersburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3727 8520 3729 8518 3731 8519 3731 8517
3733 8515 3735 8514 3732 8495 3724 8501
TIME...MOT...LOC 1952Z 211DEG 3KT 3729 8509
DMSpecial weather statement, Jul 5, 2:52 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
252 PM CDT Sun Jul 5 2020
KYZ076-052030-
Metcalfe-
252 PM CDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN METCALFE COUNTY...
At 252 PM CDT, a strong thunderstorm was located near Edmonton. The
storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Center, Knob Lick, Clarks Corner, Beechville, Cork and Node.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3705 8575 3716 8571 3715 8566 3712 8563
3711 8553 3707 8552 3703 8555
TIME...MOT...LOC 1952Z 211DEG 3KT 3707 8564
DMSpecial weather statement, Jul 5, 2:58 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM CDT Sun Jul 5 2020
KYZ071-073-052015-
Warren-Allen-
258 PM CDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN AND SOUTH
CENTRAL WARREN COUNTIES...
At 258 PM CDT, a strong thunderstorm was located 7 miles southeast of
Three Springs. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Boyce, Alvaton, Allen Springs and Raley Ford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3680 8631 3681 8639 3690 8638 3688 8625
TIME...MOT...LOC 1958Z 211DEG 3KT 3684 8634
DM
Special weather statement, Jul 5, 3:01 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
401 PM EDT Sun Jul 5 2020
KYZ054-065-052030-
Marion-Taylor-
401 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MARION AND NORTH
CENTRAL TAYLOR COUNTIES...
At 401 PM EDT, a strong thunderstorm was located near Campbellsville.
The storm is nearly stationary.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Campbellsville, Taylor County Airport, Phillipsburg, Arista and
Spurlington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3732 8535 3737 8542 3749 8528 3743 8519
TIME...MOT...LOC 2001Z 211DEG 3KT 3741 8529
DM
Special weather statement, Jul 5, 3:14 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
314 PM CDT Sun Jul 5 2020
KYZ061-070>073-052045-
Warren-Logan-Simpson-Allen-Butler-
314 PM CDT Sun Jul 5 2020
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LOGAN...
SIMPSON...WESTERN ALLEN...SOUTH CENTRAL BUTLER AND SOUTHERN WARREN
COUNTIES...
At 313 PM CDT, radar indicated strong thunderstorms were located
along an area extending from near Russellville to near Scottsville.
Movement was north around 5 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Bowling Green, Russellville, Crestmoor, Memphis Junction, Mount
Victor, Auburn, Woodburn, Hardcastle, Black Jack and Rich Pond.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3665 8659 3665 8666 3679 8692 3707 8676
3695 8622 3664 8623 3665 8651 3664 8654
3664 8655 3663 8656
TIME...MOT...LOC 2013Z 164DEG 15KT 3692 8683 3674 8628
DMSpecial weather statement, Jul 5, 3:19 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM EDT Sun Jul 5 2020
KYZ066-052045-
Casey-
419 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CASEY COUNTY...
At 419 PM EDT, a strong thunderstorm was located near Cains Store,
moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Evona, Windsor, Phil, Teddy and Labascus.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3711 8497 3717 8503 3725 8490 3716 8484
3711 8492 3710 8494 3710 8495
TIME...MOT...LOC 2019Z 165DEG 10KT 3714 8495
DMNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913361, 913362, 913364, 913365, 913366, 913359, 913776, 913360, 913367, 913777, 908084, 913357, 913368, 913369, 913370, 913371, 913385, 913386, 913398, 913399, 913400, 913401, 913402, 913358, 913405, 913406, 913409, 913411, 913412, 913414.